Alert archive / Arizona / Wind Advisories in 2012

Wind Advisory 14, NWS Flagstaff, AZ

May 17, 20124 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at May 17, 2012, 2:56 PM MST for 4 counties in Arizona. It took effect at May 18, 2012, 8:37 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 17, 2012, 2:56 PM MST (21:56 UTC)
In effect from
May 18, 2012, 8:37 AM MST
Expired
May 18, 2012, 7:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2012-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2012-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3587 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WWUS75 KFGZ 172156
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
256 PM MST THU MAY 17 2012


AZZ004-006-007-180600-
/O.NEW.KFGZ.WI.Y.0014.120518T1700Z-120519T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI
256 PM MST THU MAY 17 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST FRIDAY. 

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE FRIDAY MORNING
  BECOMING STRONG AND GUSTY THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>017-038>040-180600-
/O.NEW.KFGZ.WI.Y.0014.120518T1700Z-120519T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
256 PM MST THU MAY 17 2012

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST FRIDAY. 

* TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING BECOMING STRONG
  AND GUSTY THROUGH EARLY FRIDAY EVENING.

* WINDS...SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS OF 45 TO 50
  MPH.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS NORTH
  AND EAST OF FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
6 follow-up statements
088 
WWUS75 KFGZ 180521
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1021 PM MST THU MAY 17 2012

AZZ004-006-007-181400-
/O.CON.KFGZ.WI.Y.0014.120518T1700Z-120519T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI
1021 PM MST THU MAY 17 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
FRIDAY...

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE FRIDAY MORNING 
  BECOMING STRONG AND GUSTY THROUGH LATE AFTERNOON. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>017-038>040-181400-
/O.CON.KFGZ.WI.Y.0014.120518T1700Z-120519T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
1021 PM MST THU MAY 17 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
FRIDAY...

* TIMING...WINDS WILL INCREASE LATE FRIDAY MORNING BECOMING 
  STRONG AND GUSTY THROUGH EARLY FRIDAY EVENING. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS FROM
  THE LITTLE COLORADO RIVER VALLEY NORTHWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
918 
WWUS75 KFGZ 180822
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
122 AM MST FRI MAY 18 2012

AZZ004-006-007-190000-
/O.CON.KFGZ.WI.Y.0014.120518T1700Z-120519T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI
122 AM MST FRI MAY 18 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* TIMING...SOUTHWEST WINDS WILL INCREASE THIS MORNING BECOMING
  STRONG AND GUSTY THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>017-038>040-190200-
/O.CON.KFGZ.WI.Y.0014.120518T1700Z-120519T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
122 AM MST FRI MAY 18 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...WINDS WILL INCREASE THIS MORNING BECOMING STRONG AND
  GUSTY THROUGH THE EARLY EVENING HOURS.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS FROM
  THE LITTLE COLORADO RIVER VALLEY NORTHWARD. THIS INCLUDES
  PORTIONS OF INTERSTATE-40 WEST OF WINSLOW AND STATE HIGHWAY 191
  THROUGH THE CHINLE VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
186 
WWUS75 KFGZ 181537
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
837 AM MST FRI MAY 18 2012

AZZ004-006-007-182345-
/O.EXT.KFGZ.WI.Y.0014.120518T1537Z-120519T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI
837 AM MST FRI MAY 18 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING
  BECOMING STRONG AND GUSTY THROUGH LATE AFTERNOON.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>017-038>040-182345-
/O.EXT.KFGZ.WI.Y.0014.120518T1537Z-120519T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
837 AM MST FRI MAY 18 2012

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING
  BECOMING STRONG AND GUSTY THROUGH THE EARLY EVENING HOURS.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED 
  VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS 
  FROM THE LITTLE COLORADO RIVER VALLEY NORTHWARD. THIS INCLUDES 
  PORTIONS OF INTERSTATE-40 WEST OF WINSLOW AND STATE HIGHWAY 
  191 THROUGH THE CHINLE VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
363 
WWUS75 KFGZ 182154
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
254 PM MST FRI MAY 18 2012

AZZ004-006-007-182300-
/O.CAN.KFGZ.WI.Y.0014.000000T0000Z-120519T0000Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...SUPAI
254 PM MST FRI MAY 18 2012

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY THRESHOLDS SO THE ADVISORY HAS
BEEN CANCELED. GUSTS UP TO 30 TO 35 MPH WILL REMAIN POSSIBLE
THROUGH LATE THIS AFTERNOON...DECREASING THIS EVENING.

$$

AZZ009>017-038>040-190200-
/O.CON.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...DILKON
254 PM MST FRI MAY 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS
  EVENING...DECREASING AFTER SUNSET.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS FROM
  THE LITTLE COLORADO RIVER VALLEY NORTHWARD. THIS INCLUDES
  PORTIONS OF INTERSTATE-40 NEAR WINSLOW AND STATE HIGHWAY 191
  THROUGH THE CHINLE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
229 
WWUS75 KFGZ 182335
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
435 PM MST FRI MAY 18 2012

AZZ009-011>017-038-190200-
/O.CON.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
SHOW LOW...SEDONA
435 PM MST FRI MAY 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY 
  THIS EVENING...DECREASING AFTER SUNSET. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES ARE POSSIBLE...ESPECIALLY IN DUST PRONE AREAS FROM
  THE LITTLE COLORADO RIVER VALLEY NORTHWARD...THIS INCLUDES
  PORTIONS OF INTERSTATE-40 NEAR WINSLOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ010-039-040-190200-
/O.CON.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/
CHINLE VALLEY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...DILKON
435 PM MST FRI MAY 18 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY 
  THIS EVENING...DECREASING AFTER SUNSET. 

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 
  MPH. 

* DRIVING IMPACTS...STRONG WINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

* DUST AND VISIBILITY IMPACTS...AREAS OF BLOWING DUST AND REDUCED
  VISIBILITIES WILL PERSIST THROUGH 7PM...ESPECIALLY IN DUST PRONE
  AREAS FROM OF THE BLACK MESA AND CHINLE VALLEY AREAS. VISIBILITY
  MAY DROP DOWN TO NEAR ZERO AT TIMES. THIS INCLUDES PORTIONS OF
  HIGHWAY 191 AND ROUTE 15 FROM DILKON AND AREAS TO THE NORTHEAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
706 
WWUS75 KFGZ 190158
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
658 PM MST FRI MAY 18 2012


AZZ009-011>017-038-190300-
/O.EXP.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
SHOW LOW...SEDONA
658 PM MST FRI MAY 18 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

AS THE WEATHER SYSTEM HEADS OFF TO THE EAST NORTHEAST...THE WINDS
WILL CONTINUE TO DECREASE THIS EVENING. MOST WEATHER SENSORS ARE
REPORTING SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
THIS EVENING...AND WIND SPEEDS WILL CONTINUE TO DROP OFF
ESPECIALLY AFTER SUNSET.

$$

AZZ010-039-040-190300-
/O.EXP.KFGZ.WI.Y.0014.000000T0000Z-120519T0200Z/
CHINLE VALLEY-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...DILKON
658 PM MST FRI MAY 18 2012

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

AS THE WEATHER SYSTEM HEADS OFF TO THE EAST NORTHEAST...THE WINDS
WILL CONTINUE TO DECREASE THIS EVENING. MOST WEATHER SENSORS ARE
REPORTING SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH
THIS EVENING...AND WIND SPEEDS WILL CONTINUE TO DROP OFF
ESPECIALLY AFTER SUNSET. THE WINDS HAVE DECREASED ENOUGH THAT THE
AREAS OF BLOWING DUST AND SAND HAVE GREATLY DIMINISHED AND WILL NO
LONGER HAVE ANY SIGNIFICANT TRAVEL IMPACTS FOR THE AREA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 17, 9:39 AM MST, 5 hours 17 minutes earlier.

Area forecast discussion, May 17, 9:39 AM MST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
939 AM MST THU MAY 17 2012

.SYNOPSIS...A WEATHER DISTURBANCE MOVING ACROSS THE WESTERN UNITED
STATES WILL BRING WINDY CONDITIONS TO NORTHERN ARIZONA TODAY AND
FRIDAY. LIGHTER WINDS ARE EXPECTED OVER THE WEEKEND AND INTO EARLY
NEXT WEEK AS HIGH PRESSURE REBUILDS OVER THE REGION. TEMPERATURES
WILL REMAIN WARM THROUGH THE PERIOD BUT LOWER TO NEAR NORMAL LEVELS
ON FRIDAY AND SATURDAY BEHIND THE DISTURBANCE.

&&

.DISCUSSION...THE NEXT WEATHER SYSTEM SET TO AFFECT THE REGION IS A
TROUGH OF LOW PRESSURE CURRENTLY PUSHING INTO CENTRAL CA THIS
MORNING. AS THIS TROUGH SLIDES SOUTHEAST APPROACHING AZ...WE WILL
SEE INCREASING WINDS TODAY ESPECIALLY ACROSS NORTHWESTERN PORTIONS
OF THE STATE. THIS COMBINED WITH DRY CONDITIONS WILL BRING HIGH FIRE
DANGER TO THESE AREAS THIS AFTERNOON THROUGH EARLY EVENING...WHERE A
RED FLAG WARNING IS IN EFFECT. STRONGER WINDS WITH CONTINUED FIRE
DANGER ARE EXPECTED ACROSS MOST OF THE AREA FRIDAY. RED FLAG
WARNINGS ARE IN EFFECT FOR MOST OF NORTHERN AZ FRIDAY AND WE WILL BE
EVALUATING THE NEED FOR WIND ADVISORIES AS WELL WITH THIS
AFTERNOON'S FORECAST PACKAGE.

&&

.PREVIOUS DISCUSSION (300 AM MST)...A MAINLY DRY SHORTWAVE TROUGH
WILL MOVE ACROSS THE WESTERN UNITED STATES TODAY AND FRIDAY. THE
MAIN IMPACT THIS SYSTEM WILL HAVE OVER NORTHERN ARIZONA WILL BE
INCREASING WINDS. FOR TODAY...THE STRONGEST WINDS WILL BE LOCATED
OVER THE NORTHWEST CORNER OF ARIZONA WHERE A FEW WIND GUSTS BY LATE
THIS AFTERNOON COULD EXCEED 40 MPH...ESPECIALLY FROM SELIGMAN AND
THE GRAND CANYON NORTHWESTWARD. ON FRIDAY...THE SHORTWAVE AND
ASSOCIATED DRY COLD FRONT WILL SWEEP ACROSS ARIZONA BRINGING WINDY
CONDITIONS TO MUCH OF THE FORECAST AREA. FROM THE MOGOLLON RIM
NORTHWARD EXPECT THAT A WIDESPREAD AREA WILL SEE WIND GUSTS EXCESS
OF 40 MPH. AREAS OF BLOWING DUST WILL BE POSSIBLE FROM THE LITTLE
COLORADO RIVER NORTHWARD TO THE CHINLE VALLEY. THERE WILL BE A
SLIGHT CHANCE OF A FEW HIGH BASED SHOWERS AND THUNDERSTORMS ALONG
THE ARIZONA/UTAH BORDER ON FRIDAY AS COOLER AIR AND DAYTIME HEATING
COMBINE TO DESTABILIZE THE AIR MASS. TEMPERATURES WILL LOWER TO NEAR
NORMAL LEVELS ON FRIDAY AS COOLER AIR MOVES IN BEHIND THE WEAK COLD
FRONT. THE FIRE DANGER WILL REMAIN QUITE HIGH...SEE FIRE WEATHER
DISCUSSION BELOW FOR DETAILS.

FOR SATURDAY AND HEADING INTO EARLY NEXT WEEK...HIGH PRESSURE WILL
MOVE BACK OVER THE AREA FOR SATURDAY THROUGH MONDAY WITH LIGHTER
WINDS AND DRY CONDITIONS. TEMPERATURES WILL BE ON THE REBOUND
WARMING TO WELL ABOVE NORMAL LEVELS BY MONDAY AND TUESDAY.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT AREAS OF SMOKE/ASH DOWNWIND
OF WILDFIRES WITH VFR CONDITIONS ELSEWHERE. FEW-SCT CIRRUS WILL PASS
OVER THE REGION THROUGH EARLY TOMORROW MORNING. WINDS WILL GUST FROM
THE SOUTHWEST AS HIGH AS 35 KTS THROUGH ABOUT 02Z. HIGHEST SPEEDS
WILL OCCUR WEST OF A KPGA-KFLG-KPRC LINE. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A LOW APPROACHING ARIZONA FROM THE WEST WILL
INCREASE SOUTHWEST WINDS AND CAUSE CRITICAL FIRE WEATHER CONDITIONS
TODAY AND FRIDAY. RED FLAG WARNINGS ARE IN EFFECT FOR NORTHWESTERN
ARIZONA FIRE ZONES TODAY AND NEARLY ALL OF NORTHERN ARIZONA ON FRIDAY.

SATURDAY THROUGH MONDAY...WARM AND DRY CONDITIONS ARE EXPECTED TO
PERSIST WITH BREEZY WESTERLY TO NORTHWESTERLY WINDS ON SATURDAY...
BECOMING LIGHT EASTERLY ON SUNDAY WITH LIGHT SOUTHWESTERLY WINDS
FORECAST FOR MONDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING THURSDAY FROM NOON MST TO 8 PM MST FOR FIRE WEATHER
ZONES AZZ104-106>108-115.

RED FLAG WARNING FRIDAY FROM 11 AM MST TO 8 PM MST FOR FIRE WEATHER
ZONES AZZ104>118-138>140.

&&

PUBLIC.........MCS/MCCOLLUM
AVIATION.......HOWARD
FIRE WEATHER...HOWARD

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 17, 3:51 AM MST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
351 AM MST THU MAY 17 2012

AZZ004>018-037>040-180715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
351 AM MST THU MAY 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

EXPECT GUSTY SOUTHWEST WINDS TODAY...ESPECIALLY ACROSS THE
NORTHWEST CORNER OF ARIZONA. AS A RESULT...A RED FLAG WARNING IS
IN EFFECT FOR ARIZONA FROM A PRESCOTT-FLAGSTAFF-GRAND CANYON LINE
NORTHWESTWARD. ONGOING FIRES IN CENTRAL ARIZONA WILL LIKELY
PRODUCE AREAS OF DENSE SMOKE IN OR NEAR CORDES JUNCTION AND CAMP
VERDE (THE GLADIATOR FIRE) AND JAKES CORNER (THE SUNFLOWER FIRE)
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DUE TO THE ANTICIPATED DRY AND WINDY CONDITIONS A RED FLAG
WARNING IS IN EFFECT FOR MUCH OF NORTHERN ARIZONA ON FRIDAY.
SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS WELL INTO THE 40 MPH
RANGE ARE EXPECTED. A WIND ADVISORY MAY BE NECESSARY.

Nearby

Wind Advisories in Arizona, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.